Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 114, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 24, 2011, 8:50 PM EDT for Calhoun County, Jackson County, Michigan. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2011, 8:50 PM EDT (00:50 UTC)
- Expired
- Aug 24, 2011, 9:35 PM EDT
- In force
- 45 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, MI, Jackson County, MI
The radar
The Detroit radar (KDTX), 97 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 9:05 PM EDT | TSTM WND DMG | 1 Se Albion, MI | A TREE CAME DOWN ON WIRES NEAR B RD AND 29 MILE RD. TIME IS APPROXIMATE. |
| Aug 24, 9:13 PM EDT | TSTM WND DMG | Rives Junction, MI | REPORTS OF BRANCHES AND POWER LINES DOWN FROM TOMPKINS TO RIVES JUNCTION TO HENRIETTA. TIME IS APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 6:00 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3233 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 5.2
- Supercell composite
- 18.5
The text
As transmitted, in the capitals the NWS used until 2016.
589
WUUS53 KGRR 250050
SVRGRR
MIC025-075-250145-
/O.NEW.KGRR.SV.W.0114.110825T0050Z-110825T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
850 PM EDT WED AUG 24 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL 945 PM EDT
* AT 847 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF LESLIE TO
UNION CITY..AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
JACKSON... SPRINGPORT... GRASS LAKE...
CONCORD... BROOKLYN... TEKONSHA...
MARSHALL... ALBION... CLARK LAKE...
WATERLOO TWP... LIBERTY TWP... MICHIGAN CENTER...
TOMPKINS... VANDERCOOK LAKE... HORTON...
SANDSTONE... NAPOLEON... LEONI...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4207 8414 4207 8525 4243 8483 4242 8413
4208 8412
TIME...MOT...LOC 0050Z 274DEG 35KT 4238 8447 4207 8506
WIND...HAIL 60MPH 1.00IN
$$
NJJ3 follow-up statements
239
WWUS53 KGRR 250111
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
911 PM EDT WED AUG 24 2011
MIC025-250121-
/O.CAN.KGRR.SV.W.0114.000000T0000Z-110825T0145Z/
CALHOUN MI-
911 PM EDT WED AUG 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4207 8414 4207 8467 4242 8467 4242 8413
4208 8412
TIME...MOT...LOC 0111Z 257DEG 44KT 4241 8421 4220 8450
$$
MIC075-250145-
/O.CON.KGRR.SV.W.0114.000000T0000Z-110825T0145Z/
JACKSON MI-
911 PM EDT WED AUG 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON COUNTY
UNTIL 945 PM EDT...
AT 900 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 5 MILES SOUTHEAST OF LESLIE TO CONCORD...MOVING
EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
JACKSON... GRASS LAKE... CONCORD...
BROOKLYN... WATERLOO TWP... LIBERTY TWP...
MICHIGAN CENTER... TOMPKINS... VANDERCOOK LAKE...
HORTON... SANDSTONE... NAPOLEON...
LEONI... CLARK LAKE... MUNITH...
RIVES JUNCTION... SPRING ARBOR... PULASKI...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4207 8414 4207 8467 4242 8467 4242 8413
4208 8412
TIME...MOT...LOC 0111Z 257DEG 44KT 4241 8421 4220 8450
WIND...HAIL 60MPH 1.00IN
$$
OSTUNO755
WWUS53 KGRR 250125
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
925 PM EDT WED AUG 24 2011
MIC075-250145-
/O.CON.KGRR.SV.W.0114.000000T0000Z-110825T0145Z/
JACKSON MI-
925 PM EDT WED AUG 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JACKSON COUNTY UNTIL 945 PM EDT...
AT 923 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST
OF STOCKBRIDGE TO 5 MILES WEST OF GRASS LAKE...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
JACKSON... GRASS LAKE... WATERLOO TWP...
MICHIGAN CENTER... LEONI... MUNITH...
PLEASANT LAKE... WATERLOO... TRIST...
FRANCISCO...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4208 8412 4223 8413 4222 8443 4242 8442
4242 8413
TIME...MOT...LOC 0125Z 257DEG 44KT 4245 8398 4224 8427
WIND...HAIL 60MPH 1.00IN
$$
OSTUNO660
WWUS53 KGRR 250135
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
935 PM EDT WED AUG 24 2011
MIC075-250145-
/O.CAN.KGRR.SV.W.0114.000000T0000Z-110825T0145Z/
JACKSON MI-
935 PM EDT WED AUG 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4208 8412 4223 8413 4222 8443 4242 8442
4242 8413
TIME...MOT...LOC 0135Z 257DEG 44KT 4247 8382 4226 8411
$$
OSTUNOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 7:30 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 24, 7:30 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 730 PM EDT WED AUG 24 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(335 PM EDT WED AUG 24 2011) VERY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...MAINLY EAST OF A LINE FROM BATTLE CREEK TO LANSING. STORMS SHOULD COME TO AN END OVERNIGHT...WITH MOSTLY QUIET WEATHER BUILDING INTO THE REGION THURSDAY INTO NEXT WEEK. && .SHORT TERM...(335 PM EDT WED AUG 24 2011) (TONIGHT THROUGH FRIDAY NIGHT) COLD FRONT MOVING THROUGH THE REGION THIS AFTERNOON TRIGGERING SOME SHOWER AND THUNDERSTORM ACTIVITY WELL NORTH OF THE REGION THAT WILL INCREASE COVERAGE GRADUALLY TO THE SOUTH AS THE AFTERNOON WEARS ON. THIS WILL BRING SOME SEVERE THREAT ACROSS SOUTHWEST LOWER MICHIGAN...BUT WITH STRONG CAP IN PLACE WILL HAVE A DIFFICULT TIME SEEING THUNDERSTORMS APPROACH SEVERE LIMITS ANYWHERE WEST OF A LINE FROM BATTLE CREEK TO LANSING. THUNDERSTORM ACTIVITY IF IT DEVELOPS SHOULD MOVE OUT OF THE AREA QUICKLY...WITH THE REGION SEEING CLEARING SKIES AFTER 6PM OR SO. THURSDAY THROUGH FRIDAY NIGHT WILL BE MOSTLY ON THE QUIET SIDE WEATHER WISE. THE ONLY EXCEPTION WOULD BE LOW POTENTIAL FOR A FEW SHOWERS TO DEVELOP AS AN UPPER TROUGH MOVES THROUGH THE REGION LATE FRIDAY NIGHT. AT THIS TIME...THE TROUGH LOOKS DRY ENOUGH THAT SHOWER CHANCES WILL BE LESS THAN 10 PERCENT OR SO AND HAVE LEFT MENTION OUT OF THE FORECAST FOR THE TIME BEING. && .LONG TERM...(335 PM EDT WED AUG 24 2011) (SATURDAY THROUGH TUESDAY) WITH HURRICANE IRENE MOVING UP THE EAST COAST THIS WEEKEND...HIGH PRESSURE WILL ONLY MAKE SLOW PROGRESS EAST OVER THE UPPER MIDWEST. THIS WILL GIVE SW LOWER MICHIGAN A MOSTLY CLEAR WEEKEND WITH TEMPS NEAR TO SLIGHTLY BELOW NORMAL. THE UPPER RIDGE MAY BRIEFLY FLATTEN SUNDAY NIGHT AND MONDAY WITH AN UPPER TROUGH COMING THROUGH. NOT MUCH MOISTURE ASSOCIATED WITH THE TROUGH...SO WILL ONLY CARRY 20 POPS ON MONDAY AS IT COMES THROUGH. THE HIGH REESTABLISHES ITSELF OVER THE EASTERN U.S. AS THE HURRICANE HEADS INTO THE CANADIAN MARITIMES BY EARLY NEXT WEEK AND INTO THE MIDDLE PART OF THE WEEK. LOOKS LIKE A NICE STRING OF DAYS COMING UP BY THE MIDDLE OF NEXT THE WEEK. && .AVIATION...(730 PM EDT WED AUG 24 2011) THE COLD FRONT HAS ALREADY CLEARED MUSKEGON AND IS CURRENTLY MOVING THROUGH GRAND RAPIDS. WIND SHIFTS WILL CONTINUE FOR THE OTHER TAF SITES AS THE FRONT PROGRESSES THROUGH. SCATTERED THUNDERSTORMS WILL REMAIN A THREAT PARTICULARLY FOR JXN AND PERHAPS LAN FOR THE NEXT 2 TO 3 HOURS. ANY IFR VISBYS IN THUNDERSTORMS WOULD BE BRIEF SO DECIDED NOT TO MENTION THAT IN THE TAFS. NONE HAVE BEEN OBSERVED SO FAR IN SW LWR MI AS OF THIS WRITING. VFR CONDITIONS PREVAIL INTO THE OVERNIGHT HOURS ALTHOUGH SOME LOWER CIGS ARE ANTICIPATED PRIOR TO SUNRISE. NOT EXPECTING MUCH LOWER THAN 2-3K FT FOR THAT PERIOD. && .MARINE...(335 PM EDT WED AUG 24 2011) SIGNIFICANT HAZARDS FOR BOTH MARINERS AND SWIMMERS WILL CONTINUE THROUGH LATE THURSDAY. PRIMARILY NORTHWEST WINDS UP TO AROUND 30 KNOTS WILL BE IN PLACE THROUGH MUCH OF THE DAY THURSDAY. THERE STILL EXISTS SOME MARGINAL POTENTIAL FOR A FEW GALE GUSTS THIS EVENING BEHIND THE FRONT...BUT WIDESPREAD GALES ARE NOT EXPECTED AT THIS TIME. WAVES TONIGHT ESPECIALLY WILL POTENTIALLY APPROACH 10 FEET AND 5 TO 8 FOOT WINDS ARE EXPECTED FOR MOST OF THE TONIGHT THROUGH THURSDAY NIGHT PERIOD. A SERIOUS RIP CURRENT RISK ALSO WILL REMAIN THROUGH LATE THURSDAY. WINDS WILL DECREASE SOMEWHAT DURING THE DAY THURSDAY WITH WAVES AND RIP CURRENT THREAT BEGINNING TO DIMINISH THURSDAY NIGHT. && .HYDROLOGY...(335 PM EDT WED AUG 24 2011) THOUGH FLOODING IS NOT ANTICIPATED TO BE A WIDESPREAD ISSUE...ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL CONTAIN PERIODS OF MODERATE TO HEAVY RAINFALL THAT MAY LEAD TO SOME LOCALIZED FLOODING OF FAVORED LOW LYING AREAS. QUIET WEATHER AND LITTLE RAIN IS EXPECTED FROM THURSDAY THROUGH NEXT TUESDAY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE LM...SMALL CRAFT ADVISORY ST JOSEPH TO MANISTEE THROUGH 2AM FRIDAY. && SYNOPSIS: MACZKO SHORT TERM: MACZKO LONG TERM: JK AVIATION: HOVING MARINE: MACZKO HYDROLOGY: MACZKO
Hazardous weather outlook, Aug 24, 5:31 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 531 PM EDT WED AUG 24 2011 MIZ037>040-043>046-050>052-252145- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT- 531 PM EDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT ISOLATED STRONG THUNDERSTORMS ARE EXPECTED THIS EVENING AND COULD BRING HAIL AND STRONG WIND GUSTS. THE STORMS SHOULD BE GONE BY 8 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-252145- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 531 PM EDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WINDS AND WAVES WILL POSE A HAZARD TO SMALL CRAFT. RIP CURRENTS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND WAVES WILL POSE A HAZARD TO SMALL CRAFT AND RIP CURRENTS ARE ALSO POSSIBLE THROUGH THURSDAY NIGHT. MIZ056>059-064>067-071>074-252145- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 531 PM EDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL BE MOVING WEST TO EAST AT 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. OSTUNO
In the hours before
Special weather statement, Aug 24, 5:21 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
521 PM EDT WED AUG 24 2011
MIZ051-052-056>059-064>067-071>074-242215-
ALLEGAN-BARRY-CALHOUN-CLINTON-EATON-GRATIOT-INGHAM-IONIA-JACKSON-
KALAMAZOO-KENT-MONTCALM-OTTAWA-VAN BUREN-
521 PM EDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY...
RAPID THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH 7 PM EDT
SOUTHEAST OF A SOUTH HAVEN TO MOUNT PLEASANT LINE. THUNDERSTORMS
THAT DEVELOP WILL BE CAPABLE OF DAMAGING WIND GUSTS GREATER THAN 60
MPH...HAIL OF AN INCH IN DIAMETER...AND FREQUENT DEADLY LIGHTNING.
STORMS WILL MOVE RAPIDLY EAST AT 45 MPH OR MORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED FOR QUICKLY DEVELOPING THUNDERSTORMS AND BE PREPARED TO
TAKE SHELTER FROM APPROACHING STORMS.
&&
LAT...LON 4207 8622 4224 8622 4224 8636 4246 8626
4270 8621 4311 8627 4312 8591 4321 8591
4320 8579 4329 8579 4330 8556 4347 8556
4347 8437 4278 8436 4278 8416 4208 8413
TIME...MOT...LOC 2113Z 272DEG 66KT 4308 8562
TJTSpecial weather statement, Aug 24, 7:01 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
701 PM EDT WED AUG 24 2011
MIZ046-052-250015-
GRATIOT-ISABELLA-
701 PM EDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF MOUNT PLEASANT...MOVING SOUTHEAST AT
35 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINN... MOUNT PLEASANT... SHEPHERD...
FOREST HILL... ST. LOUIS... BRECKENRIDGE...
WHEELER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY
MORNING FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4335 8437 4353 8509 4369 8509 4362 8460
4347 8460 4347 8437 4337 8436
TIME...MOT...LOC 2301Z 289DEG 26KT 4358 8505
NJJSpecial weather statement, Aug 24, 7:22 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
722 PM EDT WED AUG 24 2011
MIZ073-074-250015-
CALHOUN-JACKSON-
722 PM EDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
13 MILES EAST OF JACKSON TO 31 MILES WEST OF JACKSON...MOVING EAST
AT 50 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LEONI... GRASS LAKE... PULASKI...
MICHIGAN CENTER... VANDERCOOK LAKE... HORTON...
HANOVER... LIBERTY TWP... CLARK LAKE...
NAPOLEON... BROOKLYN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY
MORNING FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4207 8414 4207 8510 4217 8492 4235 8413
4208 8412
TIME...MOT...LOC 2322Z 262DEG 49KT 4230 8407 4213 8489
NJJLocal storm report, Aug 24, 8:02 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
802 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL CONCORD 42.18N 84.64W
08/24/2011 E0.25 INCH JACKSON MI PUBLIC
&&
WHLocal storm report, Aug 24, 8:14 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
814 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND GST NW SCHOOLCRAFT 42.12N 85.64W
08/24/2011 E50.00 MPH KALAMAZOO MI TRAINED SPOTTER
0804 PM HAIL NW SCHOOLCRAFT 42.12N 85.64W
08/24/2011 M1.00 INCH KALAMAZOO MI TRAINED SPOTTER
&&
WHLocal storm report, Aug 24, 8:21 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
821 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST SCHOOLCRAFT 42.12N 85.64W
08/24/2011 E60 MPH KALAMAZOO MI TRAINED SPOTTER
WIND GUST ESTIMATED AT 60 MPH IN DOWNTOWN SCHOOLCRAFT.
HAIL UP TO QUARTER SIZE IS COVERING THE GROUND. US 131 IN
SCHOOLCRAFT HAS STANDING WATER.
&&
HOVINGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:25 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 47 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.